Source: J. Symbolic Logic
Volume 76, Issue 2
We provide a general theorem implying that for a (strongly) dependent theory T the theory of sufficiently well-behaved pairs of models of T is again (strongly) dependent. We apply
the theorem to the case of lovely pairs of thorn-rank one theories as well as to a setting of
dense pairs of first-order topological theories.
H. Adler, A geometric introduction to forking and thorn-forking, preprint, available at www.amsta.leeds.ac.uk/~adler.
B. Baizhanov and J. Baldwin, Local homogeneity, Journal of Symbolic Logic, vol. 69 (2004), pp. 1243–1260.
I. Ben Yaacov, A. Pillay, and E. Vassiliev, Lovely pairs of models, Annals of Pure and Applied Logic, vol. 122 (2003), pp. 235–261.
A. Berenstein and E. Vassiliev, On lovely pairs of geometric structures, Annals of Pure and Applied Logic, vol. 161 (2010), pp. 866–878.
G. Boxall, NIP for some pair-like theories, Modnet preprint #181.
S. Buechler, Pseudoprojective strongly minimal sets are locally projective, Journal of Symbolic Logic, vol. 56 (1991), pp. 1184–1194.
E. Casanovas and M. Ziegler, Stable theories with a new predicate, Journal of Symbolic Logic, vol. 66 (2001), pp. 1127–1140.
C.C. Chang and H.J. Keisler, Model theory, third ed., Studies in Logic and Foundations of Mathematics, North Holland, 1990.
Z. Chatzidakis and A. Pillay, Generic structures and simple theories, Annals of Pure and Applied Logic, (1998), pp. 71–92.
J. Denef and L. van den Dries, P-adic and real subanalytic sets, The Annals of Mathematics, vol. 128 (1988), pp. 79–138.
Mathematical Reviews (MathSciNet): MR951508
A. Dolich and D. Lippel J. Goodrick, Dp-minimality: basic facts and examples, Modnet preprint #207.
A. Dolich, C. Miller, and C. Steinhorn, Structures having o-minimal open core, Transactions of the American Mathematical Society, vol. 362 (2010), pp. 1371–1411.
L. van den Dries, Dense pairs of o-minimal structures, Fundamenta Mathematicae, vol. 157 (1998), pp. 61–78.
––––, Tame topology and o-minimal structures, London Mathematical Society Lecture Notes Series, vol. 248, Cambridge University Press, Cambridge, 1998.
L. van den Dries and A. Lewenberg, T-convexity and tame extensions, Journal of Symbolic Logic, vol. 60 (1995), pp. 74–102.
A. Günaydin and P. Hieronymi, Dependent pairs, to be published in this Journal.
D. Haskell and D. Macpherson, A version of o-minimality for the p-adics, Journal of Symbolic Logic, vol. 62 (1997), pp. 1075–1092.
D. Macpherson, D. Marker, and C. Steinhorn, Weakly o-minimal structures and real closed fields, Transactions of the American Mathematical Society, vol. 352 (2000), pp. 5435–5483.
L. Matthews, Cell decomposition and dimension functions in first-order topological structures, Proceedings of the London Mathematical Society, vol. s3-70 (1995), pp. 1–32.
A. Onshuus, Properties and consequences of thorn-independence, Journal of Symbolic Logic, vol. 71 (2006), pp. 1–21.
A. Pillay, On externally definable sets and a theorem of Shelah, preprint, available at www.amsta.leeds.ac.uk/~pillay/.
B. Poizat, Paires de structures stables, Journal of Symbolic Logic, vol. 48 (1983), pp. 239–249.
Mathematical Reviews (MathSciNet): MR704080
S. Shelah, Strongly dependent theories, SH863, available at shelah.logic.at/.
––––, Dependent first order theories, continued, Israel Journal of Mathematics, vol. 173(2009), no. 1, pp. 1–60.
E. Vassiliev, Generic pairs of SU-rank 1 structures, Annals of Pure and Applied Logic, vol. 120 (2003), pp. 103–149.